Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 12, 2000, 12:39 AM CDT for Caldwell County, Clinton County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 12, 2000, 12:39 AM CDT (05:39 UTC)
- Expired
- May 12, 2000, 1:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Caldwell County, MO, Clinton County, MO
The radar
The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 12:49 AM CDT | Thunderstorm Wind 52 E | Polo, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4491 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 30.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 120540 SVRMCI MOC025-049-120630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1239 AM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI CLINTON COUNTY IN NORTHWEST MISSOURI * UNTIL 130 AM CDT * AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MIRABILE...OR ABOUT 36 MILES NORTHEAST OF KANSAS CITY...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER POLO...5 MILES SOUTH OF KINGSTON AT 1250 AM CDT OVER COWGILL AT 100 AM CDT OVER BRAYMER AT 110 AM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE TURNEY...TRIMBLE... PLATTSBURG...PERRIN...LATHROP...GRAYSON AND GOWER. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:05 PM CDT, 9 hours 34 minutes earlier.
Area forecast discussion, May 11, 3:05 PM CDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 305 PM CDT THU MAY 11 2000 FCST CHALLENGES CONCERN TEMPS TNGT/SAT AND TSTMS CHCS. 19Z SFC DATA SHOWS LOW HAS MOVED E INTO W CNTRL IA WITH CDFNT TRAILING SW THRU SE NEB TO A DVLPG LOW OVR SE CO. IA LOW WILL CONT E AND FIZZLE WITH CDFNT STALLING IN NW CRNR MO THIS EVE. EXPC CO LOW TO DEEPEN AND LIFT NE AS UPSTRM SHRTWV MOVS E INTO SW CO BY 12Z FRI. SHRTWV IS STGR AND SLOER THAN LAST NGTS PROGS. DRY SLOT IN WV IMAGERY BGNG TO CUT UNDER SHRTWV SUGG DEPEENING PROCESS ABT OVR. VERY STG SWLY SFC WNDS HV WEAKENED SOME THIS AFTN AS H8 WIND MAX LIFTED NE. WINDS ARE NOW BLO ADV CRITERIA ALL BUT NERN CNTYS. THIS WEAKENING TREND IN WINDS EXPCD TO CONT THIS EVE AND SEE NO REASON TO KEEP WIND ADV GOING. WILL MENTION BREEZY IN ZONES. IMPRESSIVE CAP AT H7 SHOWED UP IN MRNG RAOBS. THIS SAME AMS EXPCD TO RMN OVR CWA TNGT. NGM COOLS H7 TEMPS TOO MUCH TNGT WHILE ETA HOLDS ONTO THIS HOT POCKET. CAP WILL STOP ANY PRE-FNTL CNVTN TNGT DESPITE VERY UNSTBL AMS. ANY POST FNTL CNVTN WILL LIKELY OCR 50-100 MILES OR MORE BHND CDFNT DUE TO LIMITED MID LVL COOLG BHND CDFNT TNGT. OVERALL FAVOR ETA SOLUTION WITH AVN SFC TEMPS BEST FIT. CDFNT EXPCD TO RCH A STJ-BETHANY LN BY 12Z FRI. THUS WILL DROP POPS TNGT IN WRM SECTOR AND LV CHC POPS BND CDFNT IN NW MO. WILL GO ABV GUID MIN TEMPS IN WRM SECTOR. CDFNT LIKLEY TO EXIT SERN CWA BY ERY AFTN. OWING TO WRMR START THAN PROGGED FEEL MAX TEMPS IN UPR 80S IN SE LOOKS GD UNTIL FROPA ARND 18Z. WILL KEEP CHC POPS FOR TMRW AS SOME MID LVL COOLG FINALLY ARRIVES WITH CO SHRTWV AND FEEL PTNL EXISTS FOR SOME POST FNTL CNVTN. WILL ONLY MENTION MRNG POPS IN THE NW. MUCH COOLER/DRIER AIR FOLLOWS ON SAT AS LRG SFC HIGH SETTLES INTO RGN. GUID TEMPS LOOKS RSNBL AND FOLLOWED. .EAX... JULY
In the hours before
Local storm report, May 11, 9:14 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
914 PM CDT THU MAY 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM GOWER MO 1.25 INCH HAIL
05/11/00 CLINTON REPORTED BY PUBLIC.Local storm report, May 11, 9:55 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
955 PM CDT THU MAY 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0951 PM 2 W SPRINGDALE KS 1 INCH HAIL
05/11/00 LEAVENWORTHLocal storm report, May 11, 10:00 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 PM CDT THU MAY 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0957 PM 2 W TONGANOXIE KS MPH TSTM GUST
05/11/00 LEAVENWORTH REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 11, 10:15 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT THU MAY 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 3 S RUSHVILLE KS 1 INCH HAIL
05/11/00 LEAVENWORTH REPORTED BY PUBLIC.Local storm report, May 11, 10:21 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CDT THU MAY 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTzY LOCATION....
1020 PM WOLCOTT KS .88 INCH HAIL
05/11/00 WYANDOTTE REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, May 11, 10:35 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 PM CDT THU MAY 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1027 PM 4 W PARKVILLE MO .88 INCH HAIL
05/11/00 PLATTE REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 45 min |
| May 11, 8:56 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, Platte | 49 min |
| May 11, 10:17 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 58 min |
| May 11, 11:11 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 64 min |
| May 11, 11:15 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 60 min |
| May 11, 11:25 PM CDT | Tornado Warning | EAX | Clay | 50 min |
| May 11, 11:31 PM CDT | Tornado Warning | EAX | Jackson | 44 min |
| May 11, 11:48 PM CDT | Tornado Warning | EAX | Lafayette, Ray | 42 min |
| May 12, 12:36 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 39 min |
| May 12, 12:43 AM CDT | Tornado Warning | EAX | Platte | 62 min |
| May 12, 12:43 AM CDT | Tornado Warning | EAX | Buchanan | 62 min |
| May 12, 1:04 AM CDT | Severe Thunderstorm Warning | EAX | Ray | 41 min |
| May 12, 1:45 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 60 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.